Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 30, 2001, 9:01 PM MDT for El Paso County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2001, 9:01 PM MDT (03:01 UTC)
- Expired
- Jul 30, 2001, 9:50 PM MDT
- In force
- 49 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2663 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 310302 SVRELP TXC141-310350- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 901 PM MDT MON JUL 30 2001 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN EL PASO COUNTY IN SOUTHWESTERN TEXAS * UNTIL 950 PM MDT * AT 859 PM MDT... SPOTTERS REPORTED A SEVERE THUNDERSTORM IN THE VICINITY OF WEST EL PASO... MOVING NORTH AT 10 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... CANUTILLO AT 915 PM MDT EXPECT WINDS GREATER THAN 55 MPH...HAIL THREE QUARTERS OF AN INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH THIS STORM. PERSONS IN THE WARNING AREA SHOULD EXERCISAE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:38 PM MDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jul 30, 2:38 PM MDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 238 PM MDT MON JUL 30 2001 SYNOPSIS... HIGH PRESSURE ALOFT OVER TEXAS AND OKLAHOMA...WITH A RIDGE WESTWARD ACROSS NEW MEXICO WILL REMAIN NEARLY STATIONARY THROUGH THURSDAY. THIS WILL ALLOW A MOIST SOUTHEAST FLOW TO CONTINUE OVER THE AREA. ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THROUGH THIS PERIOD. DISCUSSION... HIGH PRESSURE ALOFT OVER TEXAS AND OKLAHOMA BRIEFLY GETS FORCED A BIT EAST BY THE PACIFIC TROUGH...BUT RE-ESTABLISHES ITSELF WESTWARD AGAIN ON TUESDAY. AVN SHOWS HIGH BACK OVER OKLAHOMA PANHANDLE BY THURSDAY. WATER VAPOR IMAGERY SHOWING A WEAK VORT WELL SOUTH OF THE BIG BEND...WITH LARGER VORT/INVERTED TROUGH OVER FAR SOUTHERN TEXAS. IMAGERY ALSO SHOWING SOME SUBSIDENCE OVER THE CWA BUT BELIEVE THIS AREA WILL FADE LATER TONIGHT. AVN/ETA SIMILAR WITH BOTH FEATURES ALTHOUGH AS USUAL THE AVN BLOWS THE FIRST VORT UP BIG TIME. FIRST VORT SHOULD NOT HAVE MUCH EFFECT AS BOTH MODELS JUST SHOW HEAVY PCPN ALONG THE SIERRA MADRES TONIGHT. ETA IS SHOWING FOCUS TONIGHT IN THE EAST AS BOTH LOW LEVEL WIND AND MOISTURE CONVERGENCE IN THIS AREA. THINK CONVECTION WILL BE MORE OF ALL NIGHT AFFAIR HERE. OUT WEST THINGS LOOK BIT MORE STABLE...BUT WITH SOME HELP OF ARIZONA TROUGH LOOK FOR AFTERNOON AND EARLY CONVECTION FOR THE GILAS. TUESDAY...LOOK FOR ISOLATED LOWLAND THUNDERSTORMS/SCATTERED MOUNTAIN THUNDERSTORMS AS OROGRAPHIC SHOULD BE MAIN FOCUS. WEDNESDAY BOTH ETA/AVN BRING MAIN INVERTED TROUGH SOUTH OF CWA BUT LOBE OF VORT MOVES UP INTO THE SOUTHERN CWA SO WILL UP POPS MORE INTO SCATTERED CATEGORY EVERYWHERE. LONGER RANGE...MRF SHOWING UPPER HIGH CONTINUING OVER OKLAHOMA THROUGH THE WEEKEND. NOT MUCH CHANGE FROM SHORT TERM OTHER THAN BIT STRONGER RIDGING WESTWARD WILL BRING WINDS MORE EASTERLY. WILL HAVE TO KEEP SOME WORDING OF THUNDERSTORMS IN THROUGH ENTIRE EXTENDED PACKAGE. EL PASO BB 73/ 95/ 72/ 94/ 71 21123 LAS CRUCES BB 68/ 95/ 67/ 94/ 66 21123 ALAMOGORDO BB 69/ 94/ 68/ 92/ 67 21123 CLOUDCROFT BB 47/ 71/ 46/ 70/ 46 23234 TRUTH OR CONSEQUENCES BB 68/ 93/ 67/ 91/ 66 21123 SILVER CITY BB 62/ 89/ 61/ 87/ 61 22234 DEMING BB 65/ 94/ 64/ 93/ 63 21123 LORDSBURG BB 64/ 94/ 63/ 92/ 61 21123 SIERRA BLANCA BB 67/ 93/ 660/ 91/ 65 21123 .ELP...NONE 17 HEFNER N
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.